Alert archive / California / Red Flag Warnings in 2014
Red Flag Warning 16, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 20, 2014, 4:34 PM PDT for Modoc County, Siskiyou County, California. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2014, 4:34 PM PDT (23:34 UTC)
- Expired
- Jul 20, 2014, 9:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA
The radar
The Medford radar (KMAX), 105 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 5:34 PM PDT | HEAVY RAIN 0.35 | Cedarville, CA | TRAINED WEATHER SPOTTER REPORTED 0.35 INCHES OF RAINFALL IN 25 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835 WWUS86 KMFR 202334 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 434 PM PDT SUN JUL 20 2014 CAZ282-211145- /O.NEW.KMFR.FW.W.0016.140720T2334Z-140721T0400Z/ /O.CON.KMFR.FW.A.0016.140722T1200Z-140723T0600Z/ SHASTA-TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- 434 PM PDT SUN JUL 20 2014 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 282... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 282... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONE 282 * THUNDERSTORMS...SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE AREA AND WILL CONTINUE THROUGH THIS EVENING. THUNDERSTORMS FROM THE SOUTHEAST WILL MOVE NORTHWARD BRINGING A THREAT OF LIGHTNING TUESDAY MORNING. THUNDERSTORMS ARE EXPECTED TO BE SCATTERED TUESDAY AFTERNOON INTO TUESDAY EVENING AS MOISTURE AND INSTABILITY INCREASE. * OUTFLOW WINDS...30 TO 40 MPH GUST ARE POSSIBLE... ESPECIALLY TUESDAY AFTERNOON AND EVENING. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS... BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN AND AS DRYING OCCURS IN THE DAYS THAT FOLLOW THE THUNDERSTORMS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ284-211145- /O.NEW.KMFR.FW.W.0016.140720T2334Z-140721T0400Z/ /O.CON.KMFR.FW.A.0015.140721T1800Z-140723T0600Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA- 434 PM PDT SUN JUL 20 2014 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 284... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 284... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONE 284 * THUNDERSTORMS...SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE AREA AND WILL CONTINUE THROUGH THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON AND EVENING AS MOISTURE AND INSTABILITY COMBINE. A BREAK IN THUNDERSTORMS ARE EXPECTED MONDAY NIGHT...THEN SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY. * OUTFLOW WINDS...20 TO 40 MPH GUSTS ARE POSSIBLE. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS... BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN AND AS DRYING OCCURS IN THE DAYS THAT FOLLOW THE THUNDERSTORMS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ CAZ285-211145- /O.NEW.KMFR.FW.W.0016.140720T2334Z-140721T0400Z/ /O.CON.KMFR.FW.A.0015.140721T1200Z-140723T0600Z/ MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- 434 PM PDT SUN JUL 20 2014 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 285... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 285... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * AFFECTED AREA: FIRE WEATHER ZONE 285 * THUNDERSTORMS...SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE AREA AND WILL CONTINUE THROUGH THIS EVENING. THUNDERSTORMS OVER THE SIERRA NEVADA MOUNTAINS WILL MOVE NORTHWARD TONIGHT BRINGING A THREAT OF LIGHTNING TO THE AREA EARLY MONDAY MORNING. MONDAY AFTERNOON AND EVENING SCATTERED THUNDERSTORMS ARE EXPECTED AS MOISTURE AND INSTABILITY COMBINE. A BREAK IN THUNDERSTORM ACTIVITY IS POSSIBLE MONDAY NIGHT INTO EARLY TUESDAY... THEN SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY. * OUTFLOW WINDS...30 TO 40 MPH GUSTS ARE POSSIBLE... ESPECIALLY MONDAY AFTERNOON AND EVENING. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS... BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN AND AS DRYING OCCURS IN THE DAYS THAT FOLLOW THE THUNDERSTORMS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ625-211145- /O.CON.KMFR.FW.A.0015.140721T1200Z-140723T0600Z/ SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 434 PM PDT SUN JUL 20 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 625... * AFFECTED AREA: FIRE WEATHER ZONE 625 * THUNDERSTORMS...THUNDERSTORMS OVER THE SIERRA NEVADA MOUNTAINS WILL MOVE NORTHWARD TONIGHT BRINGING A THREAT OF LIGHTNING TO THE AREA EARLY MONDAY MORNING. MONDAY AFTERNOON AND EVENING SCATTERED THUNDERSTORMS ARE EXPECTED AS MOISTURE AND INSTABILITY COMBINE. A BREAK IN THUNDERSTORM ACTIVITY IS POSSIBLE MONDAY NIGHT INTO EARLY TUESDAY... THEN SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY. * OUTFLOW WINDS...30 TO 40 MPH GUSTS ARE POSSIBLE... ESPECIALLY MONDAY AFTERNOON AND EVENING. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS... BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN AND AS DRYING OCCURS IN THE DAYS THAT FOLLOW THE THUNDERSTORMS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ624-211145- /O.CON.KMFR.FW.A.0015.140721T1800Z-140723T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- 434 PM PDT SUN JUL 20 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONE 624... * AFFECTED AREA: FIRE WEATHER ZONE 624 * THUNDERSTORMS...MONDAY AFTERNOON AND EVENING SCATTERED THUNDERSTORMS ARE EXPECTED AS MOISTURE AND INSTABILITY COMBINE. A BREAK IN THUNDERSTORMS ARE EXPECTED MONDAY NIGHT... THEN SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY. * OUTFLOW WINDS...20 TO 40 MPH GUSTS ARE POSSIBLE. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS... BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN AND AS DRYING OCCURS IN THE DAYS THAT FOLLOW THE THUNDERSTORMS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ281-ORZ617-623-211145- /O.CON.KMFR.FW.A.0016.140722T1200Z-140723T0600Z/ CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- UMPQUA NATIONAL FOREST-SOUTHERN OREGON CASCADES- 434 PM PDT SUN JUL 20 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 281...617 AND 623... * AFFECTED AREA: FIRE WEATHER ZONES 281...623 AND 617 * THUNDERSTORMS...THUNDERSTORMS FROM THE SOUTHEAST WILL MOVE NORTHWARD BRINGING A THREAT OF LIGHTNING TUESDAY MORNING. THUNDERSTORMS ARE EXPECTED TO BE SCATTERED TUESDAY AFTERNOON INTO TUESDAY EVENING AS MOISTURE AND INSTABILITY INCREASE. * OUTFLOW WINDS...30 TO 40 MPH GUST ARE POSSIBLE... ESPECIALLY TUESDAY AFTERNOON AND EVENING. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS... BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN AND AS DRYING OCCURS IN THE DAYS THAT FOLLOW THE THUNDERSTORMS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD STOCKTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 20, 2:28 PM PDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 20, 2:28 PM PDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
228 PM PDT SUN JUL 20 2014
.DISCUSSION...TEMPERATURES ARE SIMILAR TO YESTERDAY AT THIS TIME
AS WE HAVE YET TO REALLY EXPERIENCE THE COOLING EFFECTS OF THE
UPCOMING TROUGH. TEMPERATURES WILL AGAIN BE ABOVE NORMAL
TODAY...FOR THE 9TH DAY IN A ROW FOR MOST OF THE FORECAST AREA.
SURFACE HEATING...INSTABILITY AND FAVORABLE LIFT OVER HIGH TERRAIN
HAVE HELPED TO FORM THUNDERSTORMS OVER LASSEN COUNTY. THESE STORMS
WILL DRIFT TO THE NORTHEAST THROUGH THE AFTERNOON...PERHAPS
KICKING OFF ISOLATED STORMS IN MODOC OR EXTREME SOUTHEAST LAKE
COUNTY.
TONIGHT THE RAP13 MODEL SHOWS A VORT MAX PUSHING NORTH TOWARDS THE
FORECAST AREA...AND THUNDERSTORMS ARE CURRENTLY OCCURRING JUST AHEAD
OF THIS VORT MAX OVER THE LAKE TAHOE REGION. SO THE FORECAST IS ON
TRACK IN TERMS OF THUNDERSTORM POTENTIAL OVER MODOC COUNTY LATE
TONIGHT AND EARLY MONDAY MORNING...ALIGNING WITH A FIRE WEATHER
WATCH AT RFWMFR THAT CONTINUES FOR THAT REGION. THE SUBSEQUENT SHIFT
CAN ASSESS THE WATCH TONIGHT AND WILL MAKE A DECISION WHETHER TO
UPGRADE TO A WARNING OR NOT...DEPENDING ON THE PROGRESS OF THIS
SHORTWAVE AMONGST OTHER FACTORS.
MONDAY AND TUESDAY BOTH HAVE THE POTENTIAL FOR THUNDERSTORM
DEVELOPMENT OVER THE FORECAST AREA...THOUGH THERE ARE SOME
DIFFERENCES BETWEEN THE DAYS. FIRST...MONDAY FEATURES MORE FAVORABLE
DYNAMICS FOR STORMS...WITH POTENT SHORTWAVE ENERGY MOVING UP FROM
THE SOUTH. THE BIG QUESTION IS WHETHER A LARGE CLOUD SHIELD
ACCOMPANIES THIS SHORTWAVE THAT COULD PREVENT THE INSTABILITY NEEDED
FOR SCATTERED LIGHTNING. WE HAVE CONTINUED THE CHANCE FOR
THUNDERSTORMS ON MONDAY MAINLY FOR NORTHEAST CALIFORNIA AND LAKE AND
KLAMATH COUNTIES.
STORMS SHOULD DIMINISH SOME MONDAY NIGHT THOUGH SHOWERS COULD
CONTINUE OVER MOST OF THE FORECAST AREA WITH SHORTWAVE ENERGY STILL
OVER NORTHERN CALIFORNIA AND SOUTHERN OREGON. ON TUESDAY MORNING A
90 KT JET MAX IS ORIENTED OVER NORTHEAST CALIFORNIA...LEAVING AREAS
EAST OF THE CASCADES UNDER THE LEFT EXIT REGION...A FAVORABLE AREA
FOR UPWARD MOTION AND THUNDERSTORM DEVELOPMENT. THEN...COOLING ALOFT
IN COMBINATION WITH YET MORE SHORTWAVE TROUGHS ROTATING AROUND THE
UPSTREAM TROUGH...PROVIDE A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS.
THE FIRE WEATHER WATCH AREA THEN EXPANDS TO COVER THE CASCADES AND
SHASTA VALLEY FOR LIGHTNING FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. HIGH VALUES OF BULK SHEAR FROM 0-6KM SUGGEST THAT STRONG
THUNDERSTORMS ARE POSSIBLE ON TUESDAY...BUT OF COURSE ENOUGH
INSTABILITY HAS TO ACCOMPANY THIS SHEAR TO REALIZE ANY ORGANIZED
STORMS AND CONFIDENCE IS NOT ON THIS ASPECT OF THE FORECAST YET.
THE THUNDERSTORM THREAT BASICALLY ENDS ON WEDNESDAY AS A STABLE AIR
MASS MOVES OVERHEAD. WHILE THUNDERSTORMS WILL END ON WEDNESDAY...
ASIDE FROM THUNDERSTORMS...THE BIG STORY WILL BE THE PERIOD OF
COOLER WEATHER LASTING FROM MONDAY THROUGH THURSDAY WITH
TEMPERATURES AT OR BELOW NORMAL. THIS COOLDOWN WILL LIKELY BE
FOLLOWED BY A SHARP WARMUP...WITH HOTTEST CONDITIONS NEXT
WEEKEND OR EARLY NEXT WEEK.
&&
.AVIATION...STRATUS HAS CLEARED FROM THE COAST EXCEPT IN THE
BROOKINGS AREA WHERE IFR CONDITIONS LINGER AND SHOULD CONTINUE INTO
MONDAY MORNING. FARTHER NORTH ALONG THE COAST...EXPECT IFR STRATUS
CEILINGS TO RETURN TO NORTH BEND THIS EVENING BY ABOUT 8PM PDT.
STRATUS WILL MAKE ITS WAY INLAND TO COASTAL VALLEYS BUT SHOULD
STOP BEFORE ROSEBURG. MODELS SUGGEST THESE CEILINGS TO CLEAR BY
MONDAY MID MORNING. ELSEWHERE...VFR CONDITIONS WILL CONTINUE
THROUGH TOMORROW. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
OVER EASTERN SISKIYOU...MODOC...AND SOUTHERN LAKE COUNTIES.
THUNDERSTORMS WILL COVER A LARGER AREA MONDAY AFTERNOON...MAINLY
FROM THE CASCADES EAST.
&&
.MARINE...UPDATED AT 200 PM PDT 20 JULY 2014...MODERATE NORTH
WINDS WILL CONTINUE OVER THE SOUTHERN WATERS THROUGH THIS EVENING
BUT WILL DIMINISH TONIGHT AS THE THERMAL TROUGH CONTINUES TO MOVE
INLAND. AT THE SAME TIME, STEEP WIND WAVES WILL GRADUALLY
TRANSFORM INTO FRESH SWELL AS PERIODS LENGTHEN. WE WILL THEN SEE A
PERIOD OF LIGHTER WINDS AND SEAS LASTING INTO THE MIDDLE OF THE
WEEK. A WEAK FRONT MOVING ONSHORE WEDNESDAY WILL BE FOLLOWED BY A
REDEVELOPING THERMAL TROUGH THURSDAY. NORTH WINDS AND STEEP SEAS
RAPIDLY BUILD ON THURSDAY AND ARE LIKELY TO CONTINUE INTO NEXT
WEEKEND. -WRIGHT
&&
.FIRE WEATHER...THE LATEST VISIBLE AND RADAR IMAGE SHOWS A LINE OF
STORMS DEVELOPING IN EXTREME SOUTHEAST FIRE ZONE 285 AND ARE
SLOWLY MOVING NORTHEAST. MOST OF THE LIGHTNING STRIKES HAVE BEEN
OBSERVED JUST OUTSIDE OF 285, BUT WE COULD SEE SOME OF THAT
DEVELOP IN SOUTHEAST 285. WHILE RAIN IS EXPECTED IN THE STORM
CORES, CURRENT FUELS CONDITIONS, STORM MOVEMENT AND THE POTENTIAL
OF GUSTY OUTFLOWS YIELD SOME CONCERN. FROM THE TRINITY ALPS ACROSS
THE SHASTA HIGHLANDS TO THE MODOC PLATEAU THERE IS A LESSER
POSSIBILITY OF THUNDERSTORMS.
TONIGHT THROUGH MONDAY THERE IS FAIRLY GOOD MODEL AGREEMENT IN
REMNANT CONVECTION FROM THIS AFTERNOON ALONG THE SIERRAS PUSHING
INTO MODOC AND LAKE COUNTIES. GIVEN THE TIMING OF THIS BETWEEN 11PM
AND 11AM PDT IT'S POSSIBLE THIS COULD BE SHOWERS OR SHOWERS WITH
EMBEDDED THUNDER. MONDAY AFTERNOON AND EVENING A HEALTHY MID-UPPER
LEVEL VORTICITY MAXIM PUSHES IN FROM THE SOUTH WITH SOME COOLING
ALOFT. THIS COULD GENERATE ENOUGH INSTABILITY AND COOLING TO BRING
ANOTHER ROUND OF THUNDERSTORMS TO MOSTLY EASTERN SISKIYOU, KLAMATH,
LAKE, AND MODOC COUNTIES. THERE ARE A COUPLE OF THINGS THAT COULD
WORK AGAINST AN OUTBREAK. FIRST THE MODELS HAVE BACK OFF ON CAPE
VALUES IN THE AFTERNOON AND CLOUD COVER. HOWEVER, CONFIDENCE ON
HAVING AMPLE CLOUD COVER IS LOW. MODELS SHOW PWATS INCREASING MONDAY
AND WE COULD GET WETTING RAINFALL IN SOME AREAS. GIVEN CONTINUED DRY
FUELS CONDITIONS AND SIGNIFICANT LIGHTNING POTENTIAL, NUMEROUS FIRE
STARTS ARE LIKELY. THESE STARTS MAY, INITIALLY, PRESENT A FIRE
SPREAD PROBLEM, BUT CONDITIONS ON TUESDAY SHOULD PROVIDE SOME TIME
TO FIND THEM BEFORE FIRES GET BIG.
ON TUESDAY, AS THE PREVIOUS FORECAST INDICATED, THERE IS A GOOD
POSSIBILITY OF SIGNIFICANT LIGHTING FROM THE WESTERN FOOTHILLS OF
THE OREGON CASCADES AND SISKIYOUS AND THE MARBLE MOUNTAINS EASTWARD
AND THE UPPER LEVEL TROUGH OFFSHORE REORIENTS THE OVERFLOW BACK
FURTHER TO THE WEST. COOLING SURFACE TEMPERATURES AND RELATIVE
HUMIDITIES WILL LOWER THE PROBABILITY OF IGNITION FROM LIGHTNING,
BUT, GIVEN THE SEVERE DRYNESS EXPECT THAT MANY FIRE STARTS ARE
POSSIBLE. GIVEN THE HIGHER CONFIDENCE OF THUNDERSTORMS TUESDAY,
DECIDED TO EXTEND THE ENDING TIME OF THE CURRENT WATCHES UNTIL
TUESDAY EVENING FOR FIRE ZONES 624..625...284 AND 285 AND ISSUED A
FIRE WEATHER WATCH FOR FIRE ZONES 623...281 AND 282 STARTING TUESDAY
MORNING INTO TUESDAY EVENING. THIS MAY NEED TO BE EXPANDED FURTHER
WEST IF NEW GUIDANCE COMES INTO BETTER AGREEMENT WITH THE AREA OF
INSTABILITY.
FOLLOWING THE THUNDERSTORMS...A TROUGH WILL SWING THROUGH THE AREA
WEDNESDAY...AND THIS WILL LIKELY RESULT IN BREEZY TO GUSTY WINDS
OVER THE SAME AREAS THAT WOULD HAVE PREVIOUSLY EXPERIENCED
LIGHTNING STRIKES. ALONG WITH WINDS INCREASING...THE ATMOSPHERE
WILL ALSO DRY OUT CONSIDERABLY DURING THIS TIME...LEADING TO
CONDITIONS IN WHICH NEW STARTS COULD EXPERIENCE MORE AGGRESSIVE FIRE
BEHAVIOR MID TO LATE WEEK. AT THIS POINT THURSDAY LOOKS LIKE THE DAY
WHEN ANY NEW FIRES WILL REALLY GET UP AND GO. THE EC AND GFS ARE IN
GOOD AGREEMENT SHOWING THE STRONG UPPER RIDGE OVER THE ROCKIES
RETROGRADING WEST BY THE END OF THE WEEK INTO NEXT WEEKEND WITH
TEMPERATURES HEATING UP. THERE IS ALSO SOME EVIDENCE MONSOONAL
MOISTURE WILL MOVE UP FROM THE SOUTHEAST, THUS BRINGING THE
POTENTIAL FOR THUNDERSTORMS NEXT SATURDAY AND SUNDAY. BTL/PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR... FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
ORZ625.
FIRE WEATHER WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY
EVENING FOR ORZ617-623.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING
FOR ORZ624.
CA... FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
CAZ285.
FIRE WEATHER WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY
EVENING FOR CAZ281-282.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING
FOR CAZ284.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT MONDAY
FOR PZZ356-376.
NSKThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:27 AM PDT | Fire Weather Watch | MFR | Modoc, Siskiyou | 33 hr |
| Jul 20, 12:25 PM PDT | Fire Weather Watch | MFR | Siskiyou | 59 hr |
Nearby
Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.